MAUDE Adverse Event Report: TORNIER S.A.S. TORNIER FLEX SHOULDER SYSTEM HEAD LOW OFFSET 46MMX17MM; PROSTHESIS, SHOULDER, SEMI-CONSTRAINED, METAL/POLYMER CEMENTED

TORNIER S.A.S. TORNIER FLEX SHOULDER SYSTEM HEAD LOW OFFSET 46MMX17MM; PROSTHESIS, SHOULDER, SEMI-CONSTRAINED, METAL/POLYMER CEMENTED
Catalog Number DWF046
Medical Device Problem Code Loss of Osseointegration (2408)
Health Effect - Clinical Codes Pain (1994); Osteolysis (2377)
Date of Event 05/04/2023
Type of Reportable Event Serious Injury
Event or Problem Description
In the tornier shoulder outcomes study , the patient experienced rotator cuff deficiency and extensive glenoid bone loss in their left shoulder.This condition was assessed as possibly related to both the study device and the surgical procedure.The adverse event outcome is ongoing, and the patient is using thc cream and hydrocodone 10/325 mg for pain relief.Notably, the left shoulder did not have a glenoid implant; instead, isolated reaming/shaping and the use of an allograft (skaffold) were employed.
 
Additional Manufacturer Narrative
Device will not be returned.If additional information becomes available, it will be provided on a supplemental report.H3 other text : device disposition is unknown.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The reported event was not confirmed since the device was not returned for evaluation (remained implanted) and no other evidences were provided.The opinion of the medical expert was requested on this case despite the limited information provided and stated as following: "this event sounds very much like a rotator cuff tear arthropathy (rtca), which can develop in cases of hemiarthroplasty as well.The abundant swelling of the shoulder joint, necrotic glenoid bone may give the impression of a more serious pathology when not recognized initially.Hence the mri"."we must stick to the fact that this is a hypothesis": issue is most probably "caused by a progressive rotator cuff failure and thereby a strong inflammatory response, which is typical for rcta" (patient's condition) "and that we do not have sufficient information to assess it definitively".A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.More detailed information about the complaint event (as imaging information) must be available in order to determine the root cause of the complaint event.If more information is provided, the case will be reassessed.

Brand Name
TORNIER FLEX SHOULDER SYSTEM HEAD LOW OFFSET 46MMX17MM
Common Device Name
PROSTHESIS, SHOULDER, SEMI-CONSTRAINED, METAL/POLYMER CEMENTED
Manufacturer (Section D)
TORNIER S.A.S.
161 rue lavoisier
montbonnot saint-martin 38330
FR  38330
Manufacturer (Section G)
WRIGHT MEDICAL CORK (TORNIER ORTHOPEDICS IRELAND LTD)
harnetts cross
macroom, co. cork NA
EI   NA
Manufacturer Contact
anna jusinski
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key17770469
Report Number3000931034-2023-00309
Device Sequence Number7219895
Product Code KWS
UDI-Device Identifier03700434022520
UDI-Public03700434022520
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K122698
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Reporter Type Manufacturer
Report Source Other,Study
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/22/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Expiration Date10/08/2020
Device Catalogue NumberDWF046
Device Lot NumberAA0437014
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/21/2023
Supplement Date Received by Manufacturer11/01/2023
Initial Report FDA Received Date09/18/2023
Supplement Report FDA Received Date11/22/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/08/2015
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age81 YR
Patient SexFemale
Patient Weight73 KG